Alert archive / Missouri / Tornado Warnings in 2024
Tornado Warning 46, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at May 8, 2024, 4:28 PM CDT for 4 counties in Missouri. It was in force for 47 min. 19 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2024, 4:28 PM CDT (21:28 UTC)
- Expired
- May 8, 2024, 5:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Barry County, MO, Christian County, MO, Lawrence County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 39 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 4:28 PM CDT | TORNADO | Monett, MO | Multiple reports of a tornado in the Monett area, including trees down. |
| May 8, 4:30 PM CDT | TSTM WND DMG | 3 E Monett, MO | Another barn destroyed, 18 wheeler trailer only, flipped also East of Monett. Time based on radar. |
| May 8, 4:30 PM CDT | TSTM WND DMG | 4 Wnw Pleasant Ridge, MO | Barn destroyed 4 east of Monett. Trees blocking road. Time based on radar,. |
| May 8, 4:34 PM CDT | TORNADO | 2 N Pleasant Ridge, MO | Multiple trees down south of Verona at Farm Road 5000 and Farm Road 1150. |
| May 8, 4:40 PM CDT | TSTM WND DMG | 2 Sw Aurora, MO | Report from mPING, Homes, Buildings completely destroyed. Time based on radar not time of report filed. |
| May 8, 4:42 PM CDT | TSTM WND DMG | 4 Sw Verona, MO | Report from mPING, Homes, Buildings completely destroyed. Delayed report. Time based on radar. |
| May 8, 4:45 PM CDT | TSTM WND DMG | Aurora, MO | Trees down 2230/1180 In Aurora. Time based on rafar. |
| May 8, 4:45 PM CDT | HAIL 1.75 | Aurora, MO | Report of Golf ball size Hail in Aurora. Time based on radar. |
| May 8, 4:47 PM CDT | HAIL 1 | 1 Sw Marionville, MO | Report from mPING Quarter 1.00 in. |
| May 8, 4:48 PM CDT | HAIL 2 | Aurora, MO | Hail from 1 to 2 inches. Time based on radar. |
| May 8, 4:51 PM CDT | HAIL 1.75 | 1 Ssw Marionville, MO | 60/ western in Marionville for golf ball sized hail. |
| May 8, 4:52 PM CDT | TSTM WND DMG | 2 Ese Monett, MO | powerlines down 60 and Chappell Rd, Monett. |
| May 8, 4:56 PM CDT | HAIL 1.25 | 1 E Marionville, MO | Report from mPING, half Dollar 1.25 in. |
| May 8, 4:56 PM CDT | HAIL 1.75 | Billings, MO | Per dispatch, caller reports golf ball sized hail in Billings. |
| May 8, 4:57 PM CDT | HAIL 1 | 3 E Marionville, MO | Report from mPING, Quarter 1.00 in. |
| May 8, 5:00 PM CDT | HAIL 2 | Marionville, MO | Marionville. 1700 hours. 1.5 - 2 inches. Via social media. |
| May 8, 5:04 PM CDT | HAIL 1.75 | Marionville, MO | Spotter in Marionville reporting golf ball size hail. |
| May 8, 5:12 PM CDT | HAIL 1.5 | 2 E Hurley, MO | via social media pic. |
| May 8, 5:18 PM CDT | HAIL 1.75 | 2 N Clever, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 11:59 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
551
WFUS53 KSGF 082128
TORSGF
MOC009-043-109-209-082215-
/O.NEW.KSGF.TO.W.0046.240508T2128Z-240508T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Springfield MO
428 PM CDT Wed May 8 2024
The National Weather Service in Springfield has issued a
* Tornado Warning for...
Northwestern Christian County in southwestern Missouri...
Northwestern Stone County in southwestern Missouri...
Northeastern Barry County in southwestern Missouri...
Southern Lawrence County in southwestern Missouri...
* Until 515 PM CDT.
* At 428 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Monett, moving east at 35 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Monett, Aurora, Marionville, Clever, Crane, Billings, Verona,
Hurley, Freistatt, Pleasant Ridge, Madry, and Elsey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3687 9395 3702 9399 3712 9361 3710 9360
3710 9346 3685 9342
TIME...MOT...LOC 2128Z 258DEG 29KT 3692 9385
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Melto5 follow-up statements
205
WWUS53 KSGF 082129
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
429 PM CDT Wed May 8 2024
MOC009-043-109-209-082215-
/O.CON.KSGF.TO.W.0046.000000T0000Z-240508T2215Z/
Christian MO-Stone MO-Barry MO-Lawrence MO-
429 PM CDT Wed May 8 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHWESTERN CHRISTIAN...NORTHWESTERN STONE...NORTHEASTERN BARRY AND
SOUTHERN LAWRENCE COUNTIES...
At 429 PM CDT, a confirmed tornado was located near Verona, or near
Monett, moving east at 35 mph.
HAZARD...Damaging tornado and golf ball size hail.
SOURCE...Emergency management confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Monett, Aurora, Marionville, Clever, Crane, Billings, Verona, Hurley,
Freistatt, Pleasant Ridge, Madry, and Elsey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3687 9395 3702 9399 3712 9361 3710 9360
3710 9346 3685 9342
TIME...MOT...LOC 2129Z 258DEG 29KT 3692 9384
TORNADO...OBSERVED
MAX HAIL SIZE...1.75 IN
$$
Melto284
WWUS53 KSGF 082136 RRA
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
436 PM CDT Wed May 8 2024
MOC009-043-109-209-082215-
/O.CON.KSGF.TO.W.0046.000000T0000Z-240508T2215Z/
Christian MO-Stone MO-Barry MO-Lawrence MO-
436 PM CDT Wed May 8 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHWESTERN CHRISTIAN...NORTHWESTERN STONE...NORTHEASTERN BARRY AND
SOUTHEASTERN LAWRENCE COUNTIES...
At 436 PM CDT, a confirmed tornado was located over Verona, or near
Aurora, moving east at 35 mph.
HAZARD...Damaging tornado and golf ball size hail.
SOURCE...Emergency management confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Aurora, Marionville, Clever, Crane, Billings, Verona, Hurley,
Pleasant Ridge, and Madry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3687 9385 3705 9387 3712 9361 3710 9360
3710 9346 3685 9342
TIME...MOT...LOC 2136Z 258DEG 29KT 3693 9377
TORNADO...OBSERVED
MAX HAIL SIZE...1.75 IN
$$
Melto167
WWUS53 KSGF 082144
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
444 PM CDT Wed May 8 2024
MOC009-043-109-209-082215-
/O.CON.KSGF.TO.W.0046.000000T0000Z-240508T2215Z/
Christian MO-Stone MO-Barry MO-Lawrence MO-
444 PM CDT Wed May 8 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHWESTERN CHRISTIAN...NORTHWESTERN STONE...NORTHEASTERN BARRY AND
SOUTHEASTERN LAWRENCE COUNTIES...
At 444 PM CDT, a confirmed large and extremely dangerous tornado was
located over Aurora, moving east at 30 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Emergency management confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
Locations impacted include...
Aurora, Marionville, Clever, Crane, Billings, Verona, Hurley,
Pleasant Ridge, and Madry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3687 9380 3706 9383 3712 9361 3710 9360
3710 9346 3685 9342
TIME...MOT...LOC 2144Z 257DEG 28KT 3695 9370
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.75 IN
$$
Melto679
WWUS53 KSGF 082152
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
452 PM CDT Wed May 8 2024
MOC009-082202-
/O.CAN.KSGF.TO.W.0046.000000T0000Z-240508T2215Z/
Barry MO-
452 PM CDT Wed May 8 2024
...THE TORNADO WARNING FOR NORTHEASTERN BARRY COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 PM CDT for southwestern
Missouri. A Tornado Watch also remains in effect until midnight CDT
for southwestern Missouri.
&&
LAT...LON 3690 9361 3692 9361 3693 9369 3699 9372
3710 9360 3710 9346 3689 9343
TIME...MOT...LOC 2152Z 258DEG 29KT 3696 9362
$$
MOC043-109-209-082215-
/O.CON.KSGF.TO.W.0046.000000T0000Z-240508T2215Z/
Christian MO-Stone MO-Lawrence MO-
452 PM CDT Wed May 8 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHWESTERN CHRISTIAN...NORTHWESTERN STONE AND SOUTHEASTERN LAWRENCE
COUNTIES...
At 452 PM CDT, a confirmed tornado was located over Marionville, or
near Aurora, moving east at 35 mph.
HAZARD...Damaging tornado and golf ball size hail.
SOURCE...Emergency management confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Aurora, Marionville, Clever, Crane, Billings, and Hurley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3690 9361 3692 9361 3693 9369 3699 9372
3710 9360 3710 9346 3689 9343
TIME...MOT...LOC 2152Z 258DEG 29KT 3696 9362
TORNADO...OBSERVED
MAX HAIL SIZE...1.75 IN
$$
Melto106
WWUS53 KSGF 082158
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
458 PM CDT Wed May 8 2024
MOC043-109-209-082215-
/O.CON.KSGF.TO.W.0046.000000T0000Z-240508T2215Z/
Christian MO-Stone MO-Lawrence MO-
458 PM CDT Wed May 8 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHWESTERN CHRISTIAN...NORTHWESTERN STONE AND SOUTHEASTERN LAWRENCE
COUNTIES...
At 458 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Marionville, or 8 miles east of Aurora, moving east
at 35 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Marionville, Clever, Crane, Billings, and Hurley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3690 9361 3692 9361 3693 9367 3701 9370
3710 9360 3710 9346 3689 9343
TIME...MOT...LOC 2158Z 258DEG 29KT 3697 9356
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
MeltoWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at May 8, 2:50 PM CDT, 1 hour 38 minutes earlier. Its key messages:
- Severe thunderstorms expected today with very large hail up to the size of baseballs, damaging winds up to 60-80 mph, and tornadoes. Highest potential for severe storms along and southeast of a Nevada to Warsaw to Rolla line.
- Localized heavy rainfall may result in flooding, especially for areas northeast of a line from Stockton to Marshfield to of Highway 54. A Flood Watch remains in effect for this area, where storms may drop 1 to 3 inches of rain with locally higher amounts of 3 to 6 inches.
- Drier and cooler conditions for late week and weekend.
- More rain potential for the beginning of next week.
Area forecast discussion, May 8, 2:50 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion...Correction
National Weather Service Springfield MO
250 PM CDT Wed May 8 2024
.KEY MESSAGES...
- Severe thunderstorms expected today with very large hail up to the
size of baseballs, damaging winds up to 60-80 mph, and tornadoes.
Highest potential for severe storms along and southeast of a Nevada
to Warsaw to Rolla line.
- Localized heavy rainfall may result in flooding, especially for
areas northeast of a line from Stockton to Marshfield to of Highway
54. A Flood Watch remains in effect for this area, where storms may
drop 1 to 3 inches of rain with locally higher amounts of 3 to 6
inches.
- Drier and cooler conditions for late week and weekend.
- More rain potential for the beginning of next week.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 224 PM CDT Wed May 8 2024
The region will see active weather this afternoon through this
evening. A warm remained located across central Missouri. A
cold front was also located across eastern Kansas into eastern
Oklahoma. The Ozarks and far southeastern Kansas are the warm
sector with increasing moisture and instability as the region
saw no significant precipitation of storms this morning.
Analysis this afternoon continued to show several boundaries
across the region thanks to earlier convection, differential
heating from cloud cover and other small scale waves.
The region, in the warm sector, has seen temperatures increase
to into the lower to middle 80s with Td's in the upper 60s to
around 70. This is helping to produce a favorably unstable
airmass over the area. Models as indicating between 2500-4500
J/kg of CAPE this afternoon with no CAP over the region. The
latest runs show 0-6KM Bulk shear in the 40-50kt range from the
WSW with a 35 to 45kt LLJ over the region. This is accompanied
by upper level support from a strong 250mb Jet streak.
A Tornado Watch is in effect until 00z (7PM) with the potential
for large hail, to baseballs in size, with 1000-1300 j/kg of
CAPE in the hail growth zone (-10 to -30 *C). This, coupled with
a relatively long straight Hodograph support, supercells with
splitting cells possible. Winds from 60 to 80 mph will also be
possible along with tornadoes.
Looking at some of the CIPS/SPC analogs, several matches to
current parameters showed storms with up to softball hail
possible.
A cold front will move through the area tonight which will shift
winds to the northwest. This will also bring into the region
drier air and a cooler airmass. Overnight lows will fall into
the upper 50s as the cooler air filters into the region with
clearing skies.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
Issued at 224 PM CDT Wed May 8 2024
The region will be under southwesterly to westerly flow aloft
Thursday with a shortwave ridge moving across the plains into
the Ozarks. With mostly clear skies but a cooler airmass,
afternoon highs will still climb into the middle 70's.
Friday into Sunday - An upper level trough will swing out of
the northern plains and drag cooler air and quiet weather into
the region Friday with the upper level pattern becoming
northwesterly allowing surface high pressure to move over the
area for the weekend.
Sunday night into Tuesday - Upper level ridging will slide over
the region Sunday as an upper level low digs into the plains.
Southwesterly flow will begin to allow increasing moisture to
filter into the region through the day. By Sunday night the
ridge will shift east as the upper low slides into the central
plains before moving into the Ozarks though the day Monday. This
will be accompanied by areas of rainfall and scattered
thunderstorms though severe potential is very limited at this
time. The low will make slow progress across the Ozarks
lingering in into Tuesday with continued chances for showers and
storms.
&&
.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1218 PM CDT Wed May 8 2024
Through 00z to 03z or slightly later, the regions terminals may
be impacted by strong thunderstorms. Away from storms flight
conditions will be MVFR with brief periods of VFR conditions.
Ceilings will be the primary concern. Where storms occur, flight
conditions will deteriorate quickly with MVFR to IFR conditions.
Airfields may see high wind and hail impacts with the strongest
storms.
The storm system will progress through the region likely by 03z
though some light precipitation may linger. However, behind the
storms, flight conditions will improve to VFR as ceilings lift
and cloud cover becomes scattered to few.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...Flood Watch until midnight CDT tonight for MOZ055>058-067>071-
078>083-091-092-098.
&&
MESOSCALE...Hatch
SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...HatchHazardous weather outlook, May 8, 3:17 PM CDT, 1 hour 11 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 317 PM CDT Wed May 8 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-092030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 317 PM CDT Wed May 8 2024 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated tornado risk. Significant hail risk. Significant thunderstorm wind damage risk. Significant lightning risk. Elevated excessive rainfall risk DISCUSSION... Severe thunderstorms are likely through this evening with very large hail up to the size of baseballs, damaging winds up to 60-80 mph, and tornadoes. Highest potential for severe storms is along and south of a Nevada to Warsaw to Rolla line. Localized heavy rainfall may result in flooding, especially for areas northeast of a line from Stockton to Marshfield to Eminence. A Flood Watch has been issued for this area, where storms may drop 1 to 3 inches of rain with locally higher amounts of 3 to 6 inches. For more specific information, see www.weather.gov/sgf/dsspacket .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for all of the Missouri Ozarks and far southeastern Kansas. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
In the hours before
Local storm report, May 8, 4:07 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
407 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Hail 3 S Seneca 36.80N 94.61W
05/08/2024 E1.75 Inch Newton MO Emergency Mngr
Unconfirmed social media report of half
dollar sized hail 3 miles south of Seneca on
Missouri Highway 43 in Newton County at 4
pm.
&&
TEOLocal storm report, May 8, 4:21 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
421 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM Hail 1 NE Doolittle 37.95N 91.87W
05/08/2024 E4.50 Inch Phelps MO Public
Major hail damage to cars, roofs, etc.
&&
TEOLocal storm report, May 8, 4:23 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
423 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM Hail 3 N Devil's Elbow 37.89N 92.06W
05/08/2024 E1.25 Inch Pulaski MO Public
Report from mPING, Half Dollar 1.25 in.
&&
TEOLocal storm report, May 8, 4:26 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
426 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM Hail Linn Creek 38.04N 92.71W
05/08/2024 E3.00 Inch Camden MO Public
Via Social media picture.
&&
TEOLocal storm report, May 8, 4:27 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Springfield MO
427 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM Hail 1 S Neosho 36.86N 94.37W
05/08/2024 M1.00 Inch Newton MO Trained Spotter
&&
TEOLocal storm report, May 8, 4:28 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
428 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM Hail 2 SE Linn Creek 38.01N 92.69W
05/08/2024 E1.75 Inch Camden MO Public
Report from mPING, Golf Ball 1.75 in.
&&
TEOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 2:44 AM CDT | Flood Watch | SGF | Benton, Camden, Cedar, Dallas, Dent, Hickory and 12 more | 19 hr |
| May 8, 8:06 AM CDT | Severe Thunderstorm Warning | SGF | Benton | 24 min |
| May 8, 8:29 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 46 min |
| May 8, 8:57 AM CDT | Severe Thunderstorm Warning | SGF | Morgan | 48 min |
| May 8, 9:00 AM CDT | Flash Flood Warning | SGF | Benton, Morgan | 6 hr |
| May 8, 9:08 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller | 37 min |
| May 8, 9:13 AM CDT | Severe Thunderstorm Warning | SGF | Morgan | 32 min |
| May 8, 9:43 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 47 min |
| May 8, 10:15 AM CDT | Special Weather Statement | SGF | Maries | 30 min |
| May 8, 10:21 AM CDT | Areal Flood Advisory | SGF | Benton, Maries, Miller, Morgan, Pulaski | 53 min |
| May 8, 10:27 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 48 min |
| May 8, 11:14 AM CDT | Flash Flood Warning | SGF | Maries, Miller, Morgan | 5 hr |
| May 8, 1:17 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair, Vernon | 27 min |
| May 8, 1:39 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Vernon | 51 min |
| May 8, 2:05 PM CDT | Areal Flood Advisory | SGF | Barton, Jasper | 4 hr |
| May 8, 2:19 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Cedar, Hickory, St. Clair | 41 min |
| May 8, 2:28 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade | 47 min |
| May 8, 2:35 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Miller, Pulaski | 40 min |
| May 8, 2:36 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 54 min |
| May 8, 2:43 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Jasper | 32 min |
| May 8, 2:50 PM CDT | Tornado Warning | SGF | Newton | 25 min |
| May 8, 2:57 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Dallas, Hickory, St. Clair | 33 min |
| May 8, 3:08 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Maries, Miller, Phelps, Pulaski | 52 min |
| May 8, 3:10 PM CDT | Tornado Warning | SGF | Newton | 50 min |
| May 8, 3:13 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Polk | 47 min |
| May 8, 3:28 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory, Morgan | 47 min |
| May 8, 3:29 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, McDonald, Newton | 46 min |
| May 8, 3:41 PM CDT | Tornado Warning | SGF | Dade, Polk | 49 min |
| May 8, 3:54 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Maries, Phelps, Pulaski | 51 min |
| May 8, 3:55 PM CDT | Tornado Warning | SGF | Barry, Lawrence, Newton | 50 min |
| May 8, 3:59 PM CDT | Flash Flood Warning | SGF | Jasper, Lawrence, Newton | 6 hr |
| May 8, 4:01 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 44 min |
| May 8, 4:02 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller, Pulaski | 26 min |
| May 8, 4:11 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 49 min |
| May 8, 4:21 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Polk | 10 min |
| May 8, 4:23 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski, Texas | 37 min |
| May 8, 4:42 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, McDonald, Newton | 48 min |
| May 8, 4:43 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 19 min |
| May 8, 4:52 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, St. Clair, Vernon | 38 min |
| May 8, 4:56 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 49 min |
| May 8, 5:09 PM CDT | Tornado Warning | SGF | Christian, Stone | 30 min |
| May 8, 5:10 PM CDT | Flash Flood Warning | SGF | Maries, Miller, Phelps, Pulaski | 6 hr |
| May 8, 5:24 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone | 51 min |
| May 8, 5:28 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Webster | 47 min |
| May 8, 5:30 PM CDT | Special Weather Statement | SGF | Benton | 30 min |
| May 8, 5:34 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Newton | 41 min |
| May 8, 5:38 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 37 min |
| May 8, 5:46 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Stone, Taney | 44 min |
| May 8, 5:49 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 41 min |
| May 8, 5:53 PM CDT | Flash Flood Warning | SGF | Barry, Christian, Lawrence, McDonald, Newton, Stone | 6 hr |
| May 8, 6:02 PM CDT | Special Weather Statement | SGF | Benton | 28 min |
| May 8, 6:05 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Webster, Wright | 40 min |
| May 8, 6:27 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas | 17 min |
| May 8, 6:42 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas, Wright | 48 min |
| May 8, 6:48 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Ozark, Taney | 26 min |
Nearby
Tornado Warnings in Missouri, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.